Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Delayed periods while on birth control - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2004
Answered : 40 Questions
User :   Dear User, You have started the test chat with our doctor. The duration of the test chat is 10 minutes. After the trial period, you will be redirected to the Payment page...
Doctor :   Hi
Doctor :  
How can i help you?
User :   Hi I am currently on birth control and am 6 days late wth my period....I have taken 2 pregnancy test and both were negative....Could I be pregnant?
Doctor :  
I will help you.
Doctor :  
May i know your age?
User :   20
Doctor :  
Ok since when are you on birth control measures?
User :   wel i have been on a birth control path for over a year and just this previous month I swithched to the pills
Doctor :  
may i know the medication you are on presently?
User :   junel
User :   there are 28 pills but i only took the first 21 because I didn't think i needed the 4th week
Doctor :  
ok and what was the previous medication/w
User :   ortho evra
Doctor :  
Ok
User :   did i not get my period because i did not take the 4th week pills?
Doctor :  
When was your last period?
User :   sept. 22nd
Doctor :  
Ok i will explain to you.
Doctor :  
The medication which you are presently are hormones.
Doctor :  
These medication will alter your menstrual cycles completely.
Doctor :  
When did you last take that pill?
User :   oct 17th
User :   What should I do?
Doctor :   Do you have any other symptoms like abdominal pain.
User :   sometimes when i get up form sitting down
Doctor :  
May i know if you had any sexual Intercouse recently?
User :   yes
Doctor :  
Ok.
User :   at least every other day
Doctor :  
The probable explaination for you not having the periods
Doctor :  
is either the disturbance of hormones due to the pills.
Doctor :  
But there are also chances of you being pregnant as you had stopped the medication
Doctor :  
I would suggest you to get an urinary pregnancy test cone if your periods does not return
User :   what is that?
User :   oh
Doctor :  
It is a simple test to know if your pregnant.
User :   I did take 2 already and they were negative
Doctor :  
Then i would suggest you to wait for couple of more days
Doctor :  
If the periods does not return, you may need to consult a gynaecologist.
User :   I am supposed to start taking my pills again today...should I do that or will it harm something if i do?
Doctor :  
aa
User :   ?
Doctor :  
you can hold the medications prsently
Doctor :  
till there is bleeding and then start of with the medication.
User :   I have another question....It also hurts real bad recently when my husband and I have intercourse...Can that be a sign of pregnancy?
Doctor :  
ok
Doctor :  
Since your test are negative it XXXXXXXX not be?
Doctor :  
But the confirnation is only after examination, a blood test.
User :   should I call my doctors?
Doctor :  
Presently u can wait for another 2 to 3 days and watch for any bleeding
Doctor :  
But u need to consult the doctor ilater
User :   ok now if i hold off on my medication then theres a chance of pregnancy and i am supposed to start my pills on sundays
Doctor :   If you are pregnant now restarting the present medication will not help in contraction.
User :   ok so what am i supposed to do?
Doctor :  
I mean contraception.
User :   but what if i'm not
Doctor :  
I would suggest you to wait for another 2 days to see if bleeding occurs.
User :   ok
User :   then call doctrs?
Doctor :  
As i told you earlier. hormonal disturbances can be the cause.
Doctor :  
and it should be sorted in a couple of days.
Doctor :  
If it periods does not resume in this time, you need to visit the doctor.
User :   ok but what if i'm not pregnant and i don't take my pills
Doctor :  
Since the present medication is causing you hormonal disturbances.
Doctor :  
you probably may need change of medication whict the gynaecologist advises.
Doctor :  
have you followed what i suggested.
User :   yes
Doctor :  
Is there any other query?
User :   no ...thanks you have helped alot
Doctor :  
Have you filled the feed back form too?
User :   yes
Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to ur service.
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor